Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Does bruising occur readily in Hypercalcemia. Role of vitamin D?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 474 Questions
Does bruising occur more readily when you have Hypercalcemia (Primary Hyper Para Thyroidism)?
What roll does Vitamin D play in this situation? I was taking supplement because of low levels.
Posted Wed, 26 Jun 2013 in Medicines and Side Effects
Answered by Dr. Sandhya Manorenj 1 hour later

Thank you for the query.

Bruising does not occur in primary hyperthyroidism. In primary hyperthyroidism parathyroid gland hyperplasia or adenoma occurs which causes increase in parathyroid hormone which in turn cause hypercalcemia by release of calcium from bone and increase calcium resorption by kidney and increase synthesis of Vitamin d3 which causes intestinal calcium absorption and hypercalcimia. There is no additional role by supplementing Vitamin D in your case, as it will further cause hypercalcimia

Vitamin D is indicated in secondary hyperparathyroidsm. Secondary hyperparathyroidism is the overproduction of parathyroid hormone secondary to a chronic abnormal stimulus for its production. Typically, this is due to chronic renal failure. Another common cause is vitamin D deficiency

In secondary hyperparathyroidism bruises can occur secondary to hyperviscosity state (hypercalcemia secondary to multiple myeloma)

Hence you need to be re-evaluated by Endocrinologist for further plan and treatment.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with my answer, please do rate my answer

Wish you Good Health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor